Custom Search

News

Tuesday 31 July 2007

Urticaria and angio-oedema due to ziprasidone.

By: Akkaya C, Sarandol A, Aydogan K, Kirli S.

J Psychopharmacol 2007 Jul;21(5):550-2

Antipsychotic medications are commonLy associated with adverse cutaneous reactions (ACRs) in approximately 5% of patients. Angio-oedema accompanying urticaria is one of the most serious ACRs. The 36-year-old female patient who was diagnosed with ;Paranoid schizophrenia' 6 years ago, was commenced on ziprasidone 120 mg/day. On day 30 of the treatment, the patient presented urticarial papules and plaques all over the body and angio-oedema in the face. The patient was diagnosed as ;Urticaria + Angio-oedema'. The development of ACRs after the initation of ziprasidone monotherapy, disappearance of lesions after the discontinuation of this antipsychotic, and positive intradermal skin test all suggests a possible causal relationship between ACRs and ziprasidone. To our knowledge, this is the first reported case of urticaria and angio-oedema due to ziprasidone monotherapy. Ziprasidone is a valid and effective choice amongst antipsychotic medications, but this case calls for caution regarding ACRs at the time of prescribing.

Use of this site is subject to the following terms of use